Illinois, 2009

Hail and Damaging Winds in Illinois, August 4, 2009

August 4, 2009 · NWS DVN · 4 events in 3 counties and zones

Showers and thunderstorms moved across areas south of Highway 34 during the early morning hours of August 4 as a cold front dropped southward into northern Missouri and central Illinois. Some of the storms were severe, producing wind gusts over 58 mph and hail up to one and a quarter inches in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Showers and thunderstorms moved across areas south of Highway 34 during the early morning hours of August 4 as a cold front dropped southward into northern Missouri and central Illinois. Some of the storms were severe, producing wind gusts over 58 mph and hail up to one and a quarter inches in diameter. Some localized heavy rains were also observed. Otherwise, muggy conditions prevailed across the area with some patchy areas of dense fog with visibilities under a quarter mile. Low temperatures ranged from the middle 50s near Dubuque to the lower 70s south of Highway 34.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 4, 2:19 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 4, 2:19 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 AM CDT TUE AUG 4 2009

.SYNOPSIS...
SOMEWHAT COMPLEX SFC PATTERN THIS MORNING. INITIAL COLD FRONT...WHICH
PUSHED INTO NORTHWEST CWA LATE YESTERDAY... HAS UNDERGONE
FRONTOLYSIS. MAIN COLD FRONT EXTENDS FURTHER NORTH FROM WESTERN WI
THROUGH SOUTHERN MN AND SOUTHEAST SD. MEANWHILE... SFC LOW WAS
LOCATED OVER NORTHERN KS WEST OF CONCORDIA (KCNK) WITH STATIONARY FRONT
EXTENDING EASTWARD ACROSS NORTHERN MO AND CENTRAL IL. THIS BOUNDARY
QUITE EVIDENT IN MSAS SFC LI AND THETA-E. DEEP MOISTURE HAS POOLED
NEAR AND SOUTH OF THE STATIONARY BOUNDARY WITH SFC DEWPTS IN L/M 70S
AND H85 DEWPTS OF 15-17C... WHILE STRONG INSTABILITY NOTED WITH
MLCAPES OF 3000-4000 J/KG WITH PLENTY OF SHEAR WITH 0-6KM BULK SHEAR AT
30-40 KTS. CLUSTER OF SEVERE STORMS HAS DEVELOPED ACROSS FAR SW IA AND
NW MO AND DRIFTING E... WITH ADDITIONAL ACTIVITY FURTHER SOUTH INTO
NE KS. IN ADDITION... MCS WAS ADVANCING SE THROUGH CENTRAL NE AHEAD OF
MID LEVEL SHORTWAVE. NEW CONVECTION HAS RECENTLY DEVELOPED OVER SOUTHEAST
IA AND SHOWING GOOD GROWTH. OTHERWISE...MOISTURE POOLING ACROSS CWA AND
NEAR CALM/CALM WINDS HAS RESULTED IN PATCHY DENSE FOG EARLY THIS MORNING.
..05..

&&

.SHORT TERM...TODAY AND TONIGHT...
MAIN FOCUS IS WITH CONVECTIVE TRENDS AND ATTENDANT POPS/SEVERE POTENTIAL.

MONITORING TSTM CLUSTER OVER SW IA AND NW MO AS IT SLIDES E. RUC 310K SFC
DEPICTS ACTIVITY QUITE WELL AND SUPPORTS UPSCALE GROWTH TO MCS SLIDING
EASTWARD THIS MORNING AS 30+ KT LOW LEVEL JET VEERS AND IMPINGES ON THE
BAROCLINIC ZONE DRAPED ACROSS NORTHERN MO. PRESENCE OF CAPPING
INVERSION MUDDIES PICTURE A BIT AND POTENTIAL FOR STORMS TO DIVE MORE TO
THE SOUTH FEEDING INTO BEST INSTABILITY AND HIGH THETA-E AIR. NONETHELESS
WITH VEERING JET AND WARM ADVECTION IT WOULD APPEAR LIKELY THAT THE
ACTIVITY WILL DEVELOP EASTWARD AND IMPACT SOUTHERN TIER TO TWO TIERS OF
COUNTIES THIS MORNING AS ALSO SUGGESTED BY 4KM WRF WHICH HANDLED THE
CONVECTION (OR LACK OF) YESTERDAY THE BEST. GIVEN DEGREE OF INSTABILITY
WITH MLCAPES IN EXCESS OF 3000 J/KG AND 30-40 KTS OF BULK SHEAR...
POTENTIAL FOR SEVERE WX WITH STORMS IN FORM OF LARGE HAIL AND IF CAN BECOME
SFC BASED THEN DAMAGING WINDS. VERY HEAVY RAIN AND FLASH FLOODING A CONCERN
AS WELL GIVEN COPIOUS AMOUNTS OF MOISTURE WITH PW/S OF 1.4 TO 1.6.
SFC FRONT ACROSS WI AND MN TO SLIDE SE AND ACROSS CWA TODAY EXITING FAR
SOUTH EARLY EVE. THIS BOUNDARY MAY BE FOCUS FOR ISOLD/SCT STORMS THIS AFTN
MAINLY FROM QUAD CITIES SE. HIGHS WILL BE DEPENDENT ON DURATION OF
CONVECTIVE DEBRIS AND FEELING IS SHOW BE AROUND MOST OF MORNING CENTRAL
TO SOUTH... SO STAYED SOMEWHAT CONSERVATIVE ON MAXES WITH WIDESPREAD
L/M 80S. FEW SHRA/TSRA MAY LINGER EARLY EVE FAR SOUTH. OTHERWISE...
COOLER AND DRIER AIR TO OOZE IN. ADDITIONAL STORMS EXPECTED TO THE WEST
AND SOUTHWEST OF CWA ALONG BAROCLINIC ZONE. LOWS COOLEST IN NORTH AND
WARMEST SOUTH... AND ANTICIPATE 10-15 DEG GRADIENT ACROSS CWA.  ..05..

.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...
WEDNESDAY AND THURSDAY...OPERATIONAL MODELS SIMILAR IN KEEPING
FRONTAL BOUNDARY AND BULK OF THUNDERSTORMS SOUTH OF HIGHWAY 34 AND
ON INTO MO WEDNESDAY INTO THURSDAY. TEMPERATURES SHOULD REMAIN ABOUT
NORMAL FOR EARLY AUGUST. WILL CONTINUE WITH SMALL POPS.

THURSDAY NIGHT AND FRIDAY...DEEP TROUGH MOVES INTO THE WESTERN
UNITED STATES WHICH IN TURN BEGINS BUILDING AN UPPER LEVEL RIDGE
INTO THE MID MISSISSIPPI VALLEY. WITH CYCLOGENESIS TAKING PLACE IN
THE PLAINS LOW LEVEL JET WILL STRENGTHEN. OPERATIONAL MODELS MORE OR
LESS HINT AT A RATHER LARGE MCS DEVELOPING THURSDAY NIGHT ACROSS
IA...BUT REMAINING MAINLY WEST OF THE DVN CWA. THE 00Z HI-RES ECMWF
SUGGESTS MCS AFFECTING MUCH OF THE DVN CWA ON FRIDAY AS LOW LEVEL
JET IMPINGES ON THE WARM FRONT LIFTING NORTHEAST ACROSS THE REGION.
DEPENDING ON HOW THE PARAMETERS COME TOGETHER LOOKING AT POTENTIAL
FOR SEVERE WEATHER AND HEAVY RAIN. HAVE RAISED POPS INTO THE 30 TO
40 PERCENT RANGE. DEPENDING ON HOW WIDESPREAD THIS POTENTIAL MCS
BECOMES IT COULD EASILY WRECK HAVOC WITH TEMPERATURES.

THIS WEEKEND...WITH CONTINUED SOUTHERLY FLOW AND BUILDING
HEIGHTS...WARM FRONT WILL BE LIFTED WELL TO THE NORTH OF THE CWA.
OPERATIONAL MODELS SIMILAR WITH SHOWING A STRONGLY CAPPED AND HOT
AIRMASS OVER THE REGION. 850 MB TEMPERATURES PROGGED AT ABOUT +24C
WITH 700 TEMPS AT +14C. WITH PLENTY OF SUNSHINE TEMPS SHOULD SOAR
WELL INTO THE 90S WITH DEWPOINTS 70+. HEAT INDICES EXPECTED TO REACH
INTO THE 100 TO NEAR 110 RANGE...NUMBERS WE HAVENT SEEN SINCE THE
LAST WEEK OF JUNE. HEAT ADVISORIES OR EXCESSIVE HEAT WARNINGS MAY BE
REQUIRED AS WE GET CLOSER TO THE WEEKEND. IF CONFIDENCE IS HIGH
ENOUGH LATER SHIFTS MAY NEED TO CONSIDER AN EXCESSIVE HEAT WATCH.

EARLY NEXT WEEK...BOTH THE GFS AND HI-RES ECMWF INDICATE COLD FRONT
TO MOVE THROUGH THE REGION ABOUT MONDAY OR MONDAY NIGHT...
TEMPORARILY RETURNING SOMEWHAT COOLER TEMPERATURES. THE HOT DOME
GETS SHOVED BACK WEST INTO THE PLAINS...BUT EXPECTING THE HEAT TO
EVENTUALLY RETURN.

..HAASE..

&&

.AVIATION...
PATCHY FOG WILL BE FOUND ACROSS THE TERMINALS UNTIL MID MORNING WITH
VSBYS VARYING FROM IFR TO MVFR WITH PERIODS OF LIFR ESPECIALLY AT
KDBQ AND KCID. SHOWERS AND THUNDERSTORMS WILL BE FOUND THIS MORNING
NEAR AND JUST NORTH OF STATIONARY FRONT OVER NORTHERN MO. THIS
ACTIVITY MAY IMPACT KBRL AND POSSIBLY IN VICNITY AS FAR NORTH AS
KMLI. SFC COLD FRONT TO SHIFT ACROSS THE TERMINALS TODAY WITH WINDS
VEERING TO NORTHERLY 5-10 KTS AND PERSISTING TONIGHT. BANKING ON
DRIER AIR ADVECTING IN WITH NORTHERLY WINDS TO PRECLUDE ANY MENTION
OF FOG IN TERMINALS TONIGHT.  ..05..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

05/HAASE
Hazardous weather outlook, Aug 3, 9:50 AM CST, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 AM CDT MON AUG 3 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1050 AM CDT MON AUG 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO SOAR TO NEAR 90 SOUTH OF
HIGHWAY 34...WITH HEAT INDICES IN THE LOWER TO MIDDLE 90S. PEOPLE
WORKING OUTDOORS SHOULD TAKE PRECAUTIONS IN THE HEAT.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND
EVENING FOR LOCATIONS MAINLY ALONG AND SOUTH OF INTERSTATE 80.
ISOLATED TO SCATTERED SUPERCELL THUNDERSTORMS WILL RAPIDLY DEVELOP
LATE THIS AFTERNOON AND EVENING AHEAD OF A WEAK COLD FRONT MOVING
SOUTHEAST INTO THE REGION. VERY LARGE DESTRUCTIVE HAIL OF GOLF BALL
TO TENNIS BALL SIZE AND DAMAGING WINDS OF 60 TO 70 MPH ARE THE MAIN
THREATS. THE STORMS SHOULD EVENTUALLY BECOME MORE WIDESPREAD TONIGHT
ALONG AND SOUTH OF HIGHWAY 34...WITH LOCALLY HEAVY RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY PERSIST INTO EARLY TUESDAY MORNING SOUTH OF
HIGHWAY 34. THE MAIN THREAT WILL BE LIGHTNING AND LOCALLY HEAVY
RAINFALL.

THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING SOUTH OF INTERSTATE
80 TUESDAY AFTERNOON. SOME OF THE STORMS COULD BECOME SEVERE
OVER SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

THE FRONT IS EXPECTED TO STALL ACROSS CENTRAL PORTIONS OF MISSOURI
AND ILLINOIS WEDNESDAY INTO THURSDAY...SHIFTING THE MAIN
POTENTIAL FOR SEVERE WEATHER WELL SOUTH AND WEST OF THE OUTLOOK
AREA.

AS THE FRONT RETURNS NORTH LATE THURSDAY THROUGH FRIDAY...THUNDERSTORM
CHANCES WILL BE ON THE INCREASE. EARLY INDICATIONS SUGGEST SOME
STRONG TO SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE...BUT
IT IS TOO EARLY TO DETERMINE MORE SPECIFIC SEVERE WEATHER THREATS.

ALTHOUGH MUCH OF THIS SUMMER HAS BEEN COOLER THAN NORMAL...CURRENT
INDICATIONS SUGGEST THAT A SIGNIFICANT CHANGE TO HOT AND HUMID
CONDITIONS WILL OCCUR NEXT WEEKEND...WITH WIDESPREAD HIGHS IN THE
90S AND HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND INTO
EARLY TONIGHT.

In the hours before

Special weather statement, Aug 4, 12:14 AM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 AM CDT TUE AUG 4 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
114 AM CDT TUE AUG 4 2009

...PATCHY DENSE FOG...

PATCHY DENSE FOG WILL CONTINUE TO DEVELOP OVER THE AREA EARLY THIS
MORNING. VISIBILITIES IN THE FOG WILL CHANGE RAPIDLY FROM A FEW
MILES TO JUST A FEW HUNDRED FEET OVER A VERY SHORT DISTANCE. IF
YOU WILL BE DRIVING EARLY THIS MORNING...BE PREPARED FOR SUDDEN
CHANGES IN VISIBILITY. WHEN ENCOUNTERING DENSE FOG...SLOW DOWN AND
KEEP YOUR HEADLIGHTS ON LOW BEAM.
Special weather statement, Aug 4, 2:03 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 AM CDT TUE AUG 4 2009

IAZ099-040915-
LEE-
INCLUDING THE CITY OF...FORT MADISON
303 AM CDT TUE AUG 4 2009

...STRONG THUNDERSTORMS...

AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING RAPIDLY OVER LEE COUNTY FROM NEAR
PRIMROSE...TO WEST POINT...FORT MADISON AND SAWYER. THE STORMS
WERE MOVING EAST AT 30 MPH AND WILL PRODUCE TORRENTIAL RAIN WITH
RATES AT OVER AN INCH PER HOUR...ALONG WITH HAIL UP TO PENNY TO
NICKEL SIZE.
Special weather statement, Aug 4, 2:45 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT TUE AUG 4 2009

ILZ025-026-034-035-040945-
HANCOCK-HENDERSON-MCDONOUGH-WARREN-
345 AM CDT TUE AUG 4 2009

...STRONG THUNDERSTORM...

AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DALLAS CITY...OR 10 MILES EAST OF FORT
MADISON...MOVING SOUTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  COLUSA AROUND 350 AM CDT...
  DISCO AROUND 410 AM CDT...
  LA HARPE AROUND 425 AM CDT...
  BLANDINSVILLE AROUND 445 AM CDT...

HAIL FROM PENNY TO NICKEL SIZE WILL BE POSSIBLE WITH THIS STORM.
IN ADDITION...THE STORM WILL PRODUCE VERY HEAVY RAIN WHICH WILL
LEAD TO PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4066 9077 4045 9087 4058 9137 4066 9115
TIME...MOT...LOC 0844Z 299DEG 12KT 4061 9116
Special weather statement, Aug 4, 3:34 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
434 AM CDT TUE AUG 4 2009

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-041300-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
434 AM CDT TUE AUG 4 2009

...PATCHY DENSE FOG...

PATCHY DENSE FOG WILL BE FOUND OVER THE AREA THROUGH DAYBREAK.
VISIBILITIES IN THE FOG WILL CHANGE RAPIDLY FROM A FEW MILES TO
JUST A FEW HUNDRED FEET OVER A VERY SHORT DISTANCE. IF YOU WILL BE
DRIVING EARLY THIS MORNING...BE PREPARED FOR SUDDEN CHANGES IN
VISIBILITY. WHEN ENCOUNTERING DENSE FOG...SLOW DOWN AND KEEP YOUR
HEADLIGHTS ON LOW BEAM.

The radar

The Quad Cities radar (KDVN), 129 km away, was scanning. The volume nearest the first event began at 09:32 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Hancock

When
August 4, 3:35 AM CST
Where
Hancock County, 2.1 mi E of Fountain Green
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.480, -90.930

Half dollar-sized hail fell about 2 miles east of Fountain Green, IL around 435 am August 4.

Thunderstorm Wind, Hancock

When
August 4, 6:00 AM CST
Where
Hancock County, 2.32 mi NNE of Hamilton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.430, -91.330

Wind gusts estimated to be 60 mph were observed about 2 miles north northeast of Hamilton, IL around 700 am August 4.

Thunderstorm Wind, McDonough

When
August 4, 6:30 AM CST
Where
McDonough County, 2.46 mi E of Doddsville
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.279, -90.603

Wind gusts estimated to be 65 mph blew a barn down about 3 miles south of Industry, IL around 730 am August 4. The farmstead was located on Highway 67 near the McDonough/Schuyler county line.

Thunderstorm Wind, Warren

When
August 4, 6:59 AM CST
Where
Warren County, Kirkwood
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.870, -90.750

Wind gusts estimated to be 55 to 60 mph were observed in Kirkwood, IL around 759 am August 4.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, August 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192134, 192136, 192139, 192140.